Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jan 16, 2021, 9:32 PM EST for Jefferson County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2021, 9:32 PM EST (02:32 UTC)
- Expired
- Jan 16, 2021, 10:15 PM EST
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
County Jefferson County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WWUS81 KPBZ 170232
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
932 PM EST Sat Jan 16 2021
PAZ015-016-170315-
Jefferson-Clarion-
932 PM EST Sat Jan 16 2021
...A SNOW SHOWER WILL AFFECT CENTRAL JEFFERSON AND SOUTHEASTERN
CLARION COUNTIES...
At 931 PM EST, a moderate to heavy snow shower was located 7 miles
southeast of Clarion, moving east at 30 mph.
Locations impacted include...
Clarion... Brookville...
Reynoldsville... Sykesville...
Falls Creek... Strattanville...
Summerville... Limestone...
Corsica... Knox-Dale...
This includes Interstate 80 in Pennsylvania between mile markers 62
and 96.
Visibility will drop quickly to less than one-half mile in this snow
shower, and may create slippery conditions on roads. If you
encounter reduced visibility while driving, slow down and increase
the distance between your car and those that surround you.
LAT...LON 4113 7880 4104 7880 4107 7939 4122 7940
4120 7877
TIME...MOT...LOC 0231Z 267DEG 26KT 4114 7927
$$
CLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jan 16, 8:39 PM EST, 53 minutes earlier.
Area forecast discussion, Jan 16, 8:39 PM EST, 53 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 839 PM EST Sat Jan 16 2021 .SYNOPSIS... Colder temperatures and intermittent snow showers will prevail throughout the weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Sunset, and the departure of an upper level low, brought about a reduction in intensity and coverage of snow showers with the loss of some surface- based instability, although a few pockets remain generally near and east of I-79. Much of this activity will depart over the next couple of hours. Not much change was made to the forecast for the rest of the night. A weak wave aloft crossing the middle Ohio Valley is supporting some generally light snow across far southern Ohio currently. Light, generally scattered activity is expected to redevelop into at least the southern forecast area tonight as some weak lift/warm advection intersects a still-saturated DGZ. In most cases, any additional accumulation will be limited to an inch. However, another 1 to 4 inches is expected in the advisory area as W to WNW flow continues to provide an upslope component. Intensity in this area will wane towards morning as inversion heights lower. The weak warm advection and cloud cover will keep temperatures from falling much more tonight, with morning values in the upper 20s to around 30. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/... Though the bulk of accumulating snow will be done with by Sunday morning, the chance for snow showers will continue through the day as another shortwave approaches from the Great Lakes. This wave will propagate northeastward Sunday night which will decrease the snow shower coverage. In the wake of the exiting upper low, heights will briefly rise and most of the snow shower activity should be confined to the I-80 corridor and ridges with the minor cold advection and westerly winds. Temperatures Sunday and Monday will be near seasonal values. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Periodic snow showers are possible through the rest of the week as a series of shortwave troughs cross the region. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Snow showers will taper off this evening as the upper low shifts east, but widespread MVFR cigs will continue through the overnight. Occasional snow showers with brief visibility restrictions will be possible again on Sunday with continued MVFR cigs. Greatest chances for snow impact at area terminals will be during the afternoon and evening with another crossing trough. .Outlook... Restrictions and ocnl shsn are likely thru Tue with a series of crossing troughs. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...Winter Weather Advisory until 7 AM EST Sunday for PAZ074-076. OH...None. WV...Winter Weather Advisory until 7 AM EST Sunday for WVZ510>514. &&
Hazardous weather outlook, Jan 16, 1:19 PM EST, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 119 PM EST Sat Jan 16 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-171830- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- 119 PM EST Sat Jan 16 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ074-076-WVZ510>514-171830- Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 119 PM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for southwest Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jan 16, 4:08 PM EST, 5 hours 24 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 408 PM EST Sat Jan 16 2021 OHZ041-PAZ007>009-013>016-020>023-073-074-162300- Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Westmoreland- Westmoreland Ridges- Including the cities of East Liverpool, Salem, Columbiana, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, and Donegal 408 PM EST Sat Jan 16 2021 ...MODERATE TO HEAVY SNOW SHOWERS WILL CAUSE SLICK SPOTS AND QUICK VISIBILITY DROPS... Scattered to numerous snow showers continue to move east- southeastward across the region. Some of these snow showers contain moderate to heavy snow, having the potential to drop between one half and one inch of accumulation in a short period of time. This could result in roads becoming rapidly snow-covered, especially on untreated routes. Also, visibility may rapidly drop to below one-half mile in the heaviest snow showers. Be prepared for snow covered roads and reduced visibility. Slow down and allow extra time when traveling. Please use extreme caution, especially on bridges, overpasses and around curves. Allow plenty of stopping distance and avoid braking suddenly.
Local storm report, Jan 16, 5:07 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EST SAT JAN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM SNOW 2 N DELMONT 40.44N 79.57W
01/16/2021 M2.5 INCH WESTMORELAND PA SOCIAL MEDIA
&&
EVENT NUMBER PBZ2100065
RACKLEYSpecial weather statement, Jan 16, 7:03 PM EST, 2 hours 29 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 703 PM EST Sat Jan 16 2021 OHZ049-050-059-PAZ029-WVZ002>004-170045- Marshall-Jefferson-Brooke-Ohio-Harrison-Washington-Belmont- 703 PM EST Sat Jan 16 2021 ...A HEAVY SNOW SHOWER WILL AFFECT SOUTHEASTERN HARRISON...OHIO...WEST CENTRAL WASHINGTON...SOUTH CENTRAL JEFFERSON...MARSHALL...BROOKE AND NORTHEASTERN BELMONT COUNTIES... At 700 PM EST, a snow shower was located near St. Clairsville, moving east at 30 mph. Locations impacted include... Wheeling... Martins Ferry... St. Clairsville... Bellaire... Warwood... Bethlehem... West Liberty... Triadelphia... Clearview... Valley Grove... Tiltonsville... Bridgeport... This includes the following highways... Interstate 70 in Ohio between mile markers 207 and 225. Interstate 70 in West Virginia between mile markers 0 and 14. Interstate 70 in Pennsylvania between mile markers 0 and 4. Visibility will drop quickly to less than one-half mile in this snow shower, and may create slippery conditions on roads. If you encounter reduced visibility while driving, slow down and increase the distance between your car and those that surround you. LAT...LON 4004 8109 4020 8109 4019 8045 3999 8047 TIME...MOT...LOC 0000Z 271DEG 26KT 4011 8099 CL
Special weather statement, Jan 16, 8:51 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
851 PM EST Sat Jan 16 2021
PAZ015-016-022-170230-
Armstrong-Jefferson-Clarion-
851 PM EST Sat Jan 16 2021
...A SNOW SHOWER WILL AFFECT CENTRAL JEFFERSON...NORTHERN ARMSTRONG
AND SOUTHERN CLARION COUNTIES...
At 848 PM EST, a line of moderate to heavy snow showers was located
along a line extending from 11 miles southwest of Knox to near
Brookville. Movement was east at 25 mph.
Locations impacted include...
Brookville... Reynoldsville...
Sykesville... Falls Creek...
Parker... Sligo...
Summerville... Limestone...
St. Petersburg... Corsica...
Callensburg... Foxburg...
This includes Interstate 80 in Pennsylvania between mile markers 62
and 96.
Visibility will drop to less than one-half mile at times in these
snow showers, and up to an inch of accumulation is possible over the
next hour where the snow is heaviest. This may create slippery
conditions on roads. If you encounter reduced visibility while
driving, slow down and increase the distance between your car and
those that surround you.
LAT...LON 4113 7880 4102 7880 4105 7921 4105 7968
4118 7969 4120 7877
TIME...MOT...LOC 0148Z 272DEG 21KT 4113 7972 4112 7905
CLLocal storm report, Jan 16, 9:29 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
929 PM EST SAT JAN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW FRANKLIN 41.39N 79.84W
01/16/2021 M1.3 INCH VENANGO PA SOCIAL MEDIA
&&
EVENT NUMBER PBZ2100066
RACKLEYSpecial weather statement, Jan 16, 9:32 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
932 PM EST Sat Jan 16 2021
PAZ015-016-170315-
Jefferson-Clarion-
932 PM EST Sat Jan 16 2021
...A SNOW SHOWER WILL AFFECT CENTRAL JEFFERSON AND SOUTHEASTERN
CLARION COUNTIES...
At 931 PM EST, a moderate to heavy snow shower was located 7 miles
southeast of Clarion, moving east at 30 mph.
Locations impacted include...
Clarion... Brookville...
Reynoldsville... Sykesville...
Falls Creek... Strattanville...
Summerville... Limestone...
Corsica... Knox-Dale...
This includes Interstate 80 in Pennsylvania between mile markers 62
and 96.
Visibility will drop quickly to less than one-half mile in this snow
shower, and may create slippery conditions on roads. If you
encounter reduced visibility while driving, slow down and increase
the distance between your car and those that surround you.
LAT...LON 4113 7880 4104 7880 4107 7939 4122 7940
4120 7877
TIME...MOT...LOC 0231Z 267DEG 26KT 4114 7927
CLThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 8:51 PM EST | Special Weather Statement | PBZ | Jefferson | 39 min |
| Jan 16, 11:03 PM EST | Special Weather Statement | PBZ | Allegheny, Beaver, Lawrence, Westmoreland | 57 min |
| Jan 16, 7:03 PM EST | Special Weather Statement | PBZ | Ohio | 42 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.